MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-12-048
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inflammation (1932); Pain (1994); Synovitis (2094); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon is reporting a disassociation of inlay from cup.Right side affected.Doi: (b)(6) 2015, dor: (b)(6) 2016 - revision of inlay.
 
Event or Problem Description
Medical records received and reviewed: 2011: patient underwent a left hip replacement.Manufacturer of the implants is unknown.(b)(6) 2015: patient underwent a right hip replacement with depuy implants due to osteoarthritis.(b)(6) 2015: radiology films indicated normal positioning of the right hip with no loosening.(b)(6) 2016: radiology films for the right hip indicated the stem was slightly collapsed with a lytic area under the shoulder of the stem.Cup loosening could also not be ruled out.(b)(6) 2016: patient underwent a revision after experiencing grinding/squeaking and dislocation with suspected inlay disassociation.Patient was noted to be pain and symptom free.X-ray showed decentralized femoral head.Revision operative note indicated synovitis, trochanteric bursitis, and metallosis.Dislocation and disassociation were confirmed.There were signs of implant impingement, but it was noted to be secondary to the grinding after the disassociation.The femoral head and acetabular liner were revised.There was no indication of cup loosening, stem migration, or osteolysis as indicated on the (b)(6) 2016 radiology films.(b)(6) 2016: radiology films indicated normal positioning of the right hip with no loosening.(b)(6) 2016: patient reports a clicking sound.Radiology films indicated normal positioning of the right hip with no loosening.(b)(6): 2019: patient reports right hip pain.No reported product issue via x-ray.No medical intervention noted.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a4, b5, b7, d6a, d10 and h6 (clinical and device codes).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d1, d2b, d4 (lot number, catalog, udi), g4 and h4.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The device manufacturing record (mre) has been reviewed.There were no related deviations, anomalies or non-conformances identified.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the device manufacturing record (mre) has been reviewed.There were no related deviations, anomalies or non-conformances identified.Device history review : the device manufacturing record (mre) has been reviewed.There were no related deviations, anomalies or non-conformances identified.

Brand Name
PINNACLE SECTOR II CUP 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11329265
Report Number1818910-2021-02992
Device Sequence Number2899118
Product Code KWA
UDI-Device Identifier10603295009146
UDI-Public10603295009146
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K073504
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-12-048
Device Catalogue Number121722052
Device Lot Number8084150
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/26/2021
04/29/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date04/19/2021
04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP.; ARTICUL/EZE BALL 32 +5 BR.; PINN MAR NEUT 32IDX52OD.; TRI-LOCK BPS SZ 3 HI OFFSET.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight90